MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that vitallium rod broke during pre-op preparation (bending of the rod).
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assesment.Result: the returned rod was confirmed to have fractured at the laser marking dot.The laser marking dot was inspected using a microscope and voids were identified.These voids can act as stress risers when placed on the tensile side of the bend, which they were in this case.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the customer reported event is the presence of voids on the lasermarking dot.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5610935
Report Number3005525032-2016-00047
Device Sequence Number542777
Product Code KWP
UDI-Device Identifier04546540608642
UDI-Public(01)04546540608642
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232601
Device Lot NumberLDT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1